Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)

 

Probability laws related to the Jacobi theta and Riemann zeta functions, and Brownian excursions


Authors: Philippe Biane, Jim Pitman and Marc Yor
Journal: Bull. Amer. Math. Soc. 38 (2001), 435-465
MSC (2000): Primary 11M06, 60J65, 60E07
Published electronically: June 12, 2001
MathSciNet review: 1848256
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

This paper reviews known results which connect Riemann's integral representations of his zeta function, involving Jacobi's theta function and its derivatives, to some particular probability laws governing sums of independent exponential variables. These laws are related to one-dimensional Brownian motion and to higher dimensional Bessel processes. We present some characterizations of these probability laws, and some approximations of Riemann's zeta function which are related to these laws.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 11M06, 60J65, 60E07

Retrieve articles in all journals with MSC (2000): 11M06, 60J65, 60E07


Additional Information

Philippe Biane
Affiliation: CNRS, DMA, 45 rue d’Ulm 75005 Paris, France
Email: Philippe.Biane@ens.fr

Jim Pitman
Affiliation: Department of Statistics, University of California, 367 Evans Hall #3860, Berkeley, CA 94720-3860
Email: pitman@stat.Berkeley.EDU

Marc Yor
Affiliation: Laboratoire de Probabilités, Université Pierre et Marie Curie, 4 Place Jussieu F-75252, Paris Cedex 05, France

DOI: http://dx.doi.org/10.1090/S0273-0979-01-00912-0
PII: S 0273-0979(01)00912-0
Keywords: Infinitely divisible laws, sums of independent exponential variables, Bessel process, functional equation
Received by editor(s): October 1, 1999
Received by editor(s) in revised form: January 29, 2001
Published electronically: June 12, 2001
Additional Notes: Supported in part by NSF grants DMS-97-03961 and DMS-00071448
Article copyright: © Copyright 2001 American Mathematical Society